Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 76, NWS Eureka, CA

September 4, 2018

NWS Eureka, CA issued this small craft advisory at Sep 4, 2018, 6:01 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2018, 6:01 PM PDT (01:01 UTC)
Expired
Sep 5, 2018, 5:00 PM PDT
In force
23 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

835 
WHUS76 KEKA 050101
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
601 PM PDT Tue Sep 4 2018

PZZ470-050915-
/O.EXP.KEKA.GL.W.0028.000000T0000Z-180905T0100Z/
/O.NEW.KEKA.SC.Y.0076.180905T0101Z-180905T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
601 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 PM PDT Wednesday. 

* WINDS...N 15 to 20 kt. Gusts to 25 kt this evening.

* SEAS...N 8 to 10 ft at 19 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-050915-
/O.EXP.KEKA.SE.W.0016.000000T0000Z-180905T0100Z/
/O.NEW.KEKA.SC.Y.0076.180905T0101Z-180905T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
601 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT WEDNESDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 3 PM PDT Wednesday. 

* WINDS...N 15 to 20 kt. Gusts to 25 kt this evening.

* SEAS...N 8 to 10 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-050700-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180905T0700Z/
Pt St George to Cape Mendocino out 10 nm-
601 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...NW 5 to 15 kt. Gusts to 30 kt near Point Saint George 
  through this evening. 

* SEAS...Steep waves 7 to 9 ft at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ455-050400-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180905T0400Z/
Cape Mendocino to Pt Arena out 10 nm-
601 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NW 5 to 15 kt, except occasionally S near the coast. 
  Gusts to 25 kt near Cape Mendocino through this evening. 

* SEAS...Steep waves 6 to 8 ft at 7 to 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
7 follow-up statements
937 
WHUS76 KEKA 050329
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
829 PM PDT Tue Sep 4 2018

PZZ455-050700-
/O.EXT.KEKA.SC.Y.0075.000000T0000Z-180905T0700Z/
Cape Mendocino to Pt Arena out 10 nm-
829 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...NW 5 to 15 kt, except occasionally S near the coast. 

* SEAS...Steep waves 6 to 8 ft at 7 to 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-475-051130-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-180905T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
829 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...

* WINDS...N 15 to 20 kt. Gusts to 25 kt through tonight.

* SEAS...N 7 to 9 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-050700-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180905T0700Z/
Pt St George to Cape Mendocino out 10 nm-
829 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...NW 5 to 15 kt...except southerly 10 to 20 KT near
  Crescent City. Gusts to 30 kt near Point Saint George through 
  this evening. 

* SEAS...Steep waves 7 to 9 ft at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
132 
WHUS76 KEKA 050623
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1123 PM PDT Tue Sep 4 2018

PZZ450-051200-
/O.EXT.KEKA.SC.Y.0075.000000T0000Z-180905T1200Z/
Pt St George to Cape Mendocino out 10 nm-
1123 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WINDS...NW 5 to 15 kt...except southerly 10 to 20 kt near
  Crescent City. Gusts to 30 kt near Point Saint George through
  the night. 

* SEAS...Steep waves 7 to 9 ft at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-051200-
/O.EXT.KEKA.SC.Y.0075.000000T0000Z-180905T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
1123 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

* WINDS...NW 5 to 15 kt.

* SEAS...Steep waves 7 to 8 ft at 7 to 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-475-051430-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-180905T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1123 PM PDT Tue Sep 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
WEDNESDAY...

* WINDS...N 15 to 20 kt. Gusts to 25 kt through tonight.

* SEAS...N 8 to 11 ft at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
852 
WHUS76 KEKA 050932
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
232 AM PDT Wed Sep 5 2018

PZZ470-475-051745-
/O.EXT.KEKA.SC.Y.0076.000000T0000Z-180906T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
232 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...N 10 to 20 kt with gusts to 25 kt.

* SEAS...N 8 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-051745-
/O.EXT.KEKA.SC.Y.0075.000000T0000Z-180905T1800Z/
Pt St George to Cape Mendocino out 10 nm-
232 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* SEAS...N 8 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ455-051200-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180905T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
232 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...

* SEAS...N 7 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
302 
WHUS76 KEKA 051132
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
432 AM PDT Wed Sep 5 2018

PZZ455-051245-
/O.EXP.KEKA.SC.Y.0075.000000T0000Z-180905T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
432 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING...


$$

PZZ470-475-051945-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-180906T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
432 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...N 10 to 20 kt with gusts to 25 kt.

* SEAS...N 8 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-051800-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180905T1800Z/
Pt St George to Cape Mendocino out 10 nm-
432 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* SEAS...N 8 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
115 
WHUS76 KEKA 051535
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
835 AM PDT Wed Sep 5 2018

PZZ470-475-052345-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-180906T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
835 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...N 10 to 20 kt with gusts to 25 kt.

* SEAS...N 8 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-051800-
/O.CON.KEKA.SC.Y.0075.000000T0000Z-180905T1800Z/
Pt St George to Cape Mendocino out 10 nm-
835 AM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

* SEAS...N 7 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
345 
WHUS76 KEKA 052117
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
217 PM PDT Wed Sep 5 2018

PZZ470-475-060000-
/O.CON.KEKA.SC.Y.0076.000000T0000Z-180906T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
217 PM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...N 10 to 20 kt with gusts to 25 kt.

* SEAS...N 8 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
493 
WHUS76 KEKA 060014
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
514 PM PDT Wed Sep 5 2018

PZZ470-475-060115-
/O.EXP.KEKA.SC.Y.0076.000000T0000Z-180906T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
514 PM PDT Wed Sep 5 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Seas have dropped to 5 feet or less.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 2:37 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Sep 4, 2:37 PM PDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
237 PM PDT Tue Sep 4 2018

.SYNOPSIS...A very gradual cooling trend is expected through the
end of the week. Increasing coastal cloud cover can also be
expected as the marine layer deepens. No rainfall is forecast for
the foreseeable future.

&&

.DISCUSSION...Today's weather very closely resemble yesterday's
as little changes are being observed in the synoptic flow aloft.
Only subtle changes to the broad scale weather pattern will
result in a very gradual cooling trend through the remainder of
the week. These changes will be most felt across northern
areas...particularly interior areas of Humboldt and Del Norte
Counties. This will be due to the passage of series of
progressively stronger cold fronts through the Pacific Northwest,
which will not produce any rain in California but will help to
suppress temperatures. Not only this, but a steadily deepening
marine layer will also help to carry cooler temperatures farther
inland through the end of the week. However, while this cooling
trend will be rather pronounced in these northern areas, this
trend will be much more muted across more southern and interior
areas like Mendocino and Trinity counties, where afternoon high
temperatures will continue to climb into the upper 80s and low 90s
each day for the next week. Conditions along the coast will
remain characteristically mild, and will likely not deviate much
from the low 60s for afternoon highs. There is likely to be an
increase in marine clouds, however, particularly tonight through
the end of the week along the immediate coast. In any case,
little to no rainfall can be expected anywhere for at least the
next week. /BRC/JT

&&

.AVIATION...Similar to yesterday's weather conditions continued
across the North Coast today. Morning stratus at the coast mixed
out in the late morning. However, the Mendocino Coast remained
overcast with marine layer tops 1500-2000 feet. Note: A (MVFR)
smoke layer drifted across the CEC airport in the afternoon. 24
Hour Taf period (thru THU afternoon): Stratus may spill around
Cape Mendocino into Humboldt Bay. Even so, model guidance has
morning LIFR/IFR conditions with even lower CIGS/VIS possible at
the main air terminals.

Interior areas remained mostly VFR other than continued wildfire
smoke affecting some locations. UKI was an exception today as low
clouds advected into the UKI/Russian River Valley where IFR/LIFR
occurred for a couple hours starting around 7 am. HRRR model
guidance indicated low cloud advection breaching the Sonoma and
Mendocino border again Thursday morning. With light south winds at
UKI, expect that some clouds may seep into the airport proper.
Therefore, will go with at least scattered stratus in the A.M.
/TA

&&

.MARINE...Forecast remains on track with gales (north) or hazardous
seas (south) continuing for a few more hours. Advisory level seas
will persist over the southern inner waters into the evening and
over the northern inner waters until around midnight (this has been
extended a few more hours versus the previous forecast). Winds will
continue to gust to near gale force near and downwind from Point
Saint George into this evening. Northerlies will continue through
the work week (with occasional S flow reversal near the coast).
However, speeds are forecast to diminish below advisory criteria by
Wednesday area-wide. N winds over the S outer waters are forecast to
increase again to advisory criteria by late in the week. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PDT this evening for PZZ450-455.

     Gale Warning until 5 PM PDT this afternoon for PZZ470.

     Hazardous Seas Warning until 5 PM PDT this afternoon for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Sep 4, 2:53 AM PDT, 15 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
253 AM PDT Tue Sep 4 2018

CAZ101>113-051000-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
253 AM PDT Tue Sep 4 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.